MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM09080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial, that approximately one year and four days post index procedure, the subject developed seventy percent of stenosis.Standard percutaneous transluminal angioplasty (pta) was used to successfully treat the target lesion.The current patient status is not provided.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the physical sample was not returned for evaluation.The stent remains implanted.No x-ray images were provided for evaluation.No irregularities or complication occurred during initial stent placement; pre dilation of the lesion and post dilation of the stent was performed.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risk.Based on the instructions for use complications and adverse events associated with the use of the covera vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes restenosis of the target vessel.Regarding pre and post dilation the instructions for use states: "pre-dilate the stenosis with a percutaneous transluminal angioplasty balloon catheter of appropriate length and diameter for the lesion to be treated" and "post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vessel." holding and handling for regular deployment was found described.(expiry date: 05/2023).Device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial that one year and four days post a vascular covered straight stent graft placement in the cephalic vein at cephalic vein arch via the left upper arm access, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to pulsatility and outflow stenosis.Standard percutaneous transluminal angioplasty procedure was performed to treat pulsatility and outflow stenosis.Treatment re-intervention was successful, no new access created, and the outcome was resolved.It was further reported that one year, seven months, and eight days post a vascular covered straight stent graft placement in the cephalic vein at cephalic vein arch via the left upper arm access, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to pulsatility.Standard percutaneous transluminal angioplasty procedure was performed to treat pulsatility.Treatment re-intervention was successful, no new access created, and the outcome was resolved.Reportedly, there have been no documented device deficiencies, and no adverse events were reported for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the physical sample was not returned for evaluation.The stent remains implanted.No x-ray images were provided for evaluation.Therefore, the reported restenosis could not be verified.No irregularities or complication occurred during initial stent placement; pre dilation of the lesion and post dilation of the stent was performed.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risk.Based on the instructions for use complications and adverse events associated with the use of the covera vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes restenosis of the target vessel.Regarding pre and post dilation the instructions for use states: "pre-dilate the stenosis with a percutaneous transluminal angioplasty balloon catheter of appropriate length and diameter for the lesion to be treated" and "post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vessel." holding and handling for regular deployment was found described.H10: d4 (expiry date: 05/2023) h11: b5 h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15956042
Report Number9681442-2022-00360
Device Sequence Number6562011
Product Code PFV
UDI-Device Identifier00801741106354
UDI-Public(01)00801741106354
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM09080
Device Catalogue NumberAVSM09080
Device Lot NumberANFS2135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date12/10/2022
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight70 KG
Patient EthnicityHispanic